MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43783
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 k#/pma: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Device wouldn¿t track over wire to desired location.Then it did not fit through a 071 id bench top catheter.No patient impact reported.
 
Additional Manufacturer Narrative
Device evaluation: (b)(4) unit of lot c2270691 of ziv5-18-125-8-80 was returned opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2025.Observations from the lab evaluation were as follows.Red safety tab returned in place.Handle in pre-deployment position biological matter noted on tip of device.No other issues noted.Device flushes with no issue.0.018 inch wire guide passes through device without issue.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.As per the instructions for use, ifu0043 which informs the user about indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment¿.As per medical advisor using the ziv in the venous sinus is an off-label/abnormal use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to abnormal use.As per medical advisor using the ziv in the venous sinus is an off-label/abnormal use.It is possible that abnormal use of device may have caused the issue reported, it is unknown how the device will function outside of its intended use.Summary: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 15-jul-2025.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22077321
Report Number3001845648-2025-00242
Device Sequence Number18476052
Product Code NIO
UDI-Device Identifier10827002437835
UDI-Public(01)10827002437835(17)280226(10)C2270691
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P050017/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43783
Device Catalogue NumberZIV5-18-125-8-80
Device Lot NumberC2270691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/24/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale
Patient Weight181 KG